Well, we knew the crash would be coming, so it was no surprise when it arrived! I keep telling myself..."last time for this particular crash" and it is helping. Although once again on Thursday, I could feel that "cloud of yuckiness" coming to descend and was not looking forward to it at all. And it didn't disappoint...came on Thursday all during the day and by Friday I was just a "couch potato mess"!
It felt like a really bad flu with a really dry mouth and dry everything else added to it. You want to drink continuously just to make your mouth feel better, but of course, anything you put in your stomach does a rebound! I tend to chew numerous pieces of sugarless gum just to make it all go away. I have even put gum in my mouth all night long so when I wake up, I can chew to make the dryness go away somewhat. It really is a never ending gift of symptoms and side effects.
This morning, Saturday, I thought I was feeling a little better. It is our habit (my husband and I) to have breakfast together at a local diner on Saturday mornings. I thought, "I can do this!" And even though my husband had his doubts, we did it and I even made it through a pancake! Coming home, I told him there were a few Christmas decorations in the garage that I wanted to bring upstairs. So, we hunted through our boxes, found what I wanted and each brought a couple things up the stairs.
He got his chance to say "I told you so!" because by the time I reached the top of the stairs, once again the dizziness and spots before my eyes appeared and I thought I was going to pass out. But at least this time he was there and I didn't panic. I knew I had done too much, too soon. So, back on the couch I went with strict orders from him not to move!
Next week I have to get another MugaScan (heart muscle) to see if the "red devil" has left any signs of heart damage. Which is one of the side effects that she can have and why she is a devil to take. I don't have a good heart history in my family, so I am hoping this will come out OK. Then I also go to the oncologist office for the blood check, and to hear more about the next regime.
I keep reading about the Taxol, and the side effects are somewhat worrisome as they mention frequently the numbness and tingling in the fingers (that ought to help with my computer work), and how it will effect fingernails and the potential to even lose some fingernails. The fingernails will always grow back, they say, but the numbness and tingling could last for a while. So, it's a little unnerving to be going through it. And not knowing yet what my personal reaction to it will be is the mystery that haunts me. I've been put on the "lower dosage", which is good, except it is spread out for a longer period of time...12 weeks to be exact. A really, really long time it seems to me.
Next weekend my son and his family are supposed to be coming for our Christmas visit. I am hoping this one will work out unlike the planned Thanksgiving that couldn't happen. By then, I should be feeling fine and able to have a good visit.
So for now, Here We Go Again with a little bit of the same, and a lot of the fear of the unknown thrown in.